• ISSN: 2301-3567 (Print), 2972-3981 (Online)
    • Abbreviated Title: J. Econ. Bus. Manag.
    • Frequency: Quarterly
    • DOI: 10.18178/JOEBM
    • Editor-in-Chief: Prof. Eunjin Hwang
    • Executive Editor: Ms. Fiona Chu
    • Abstracting/ Indexing:  CNKI, Google Scholar, Crossref
    • Article Processing Charge (APC): 500 USD
    • E-mail: joebm.editor@gmail.com
JOEBM 2026 Vol.14(4): 324-339
doi: 10.18178/joebm.2026.14.4.964

Learning Optimal Stopping Policies via High-Precision Teacher Labels

Lanqiong Lou

  • Department of Applied Mathematics and Statistics, Johns Hopkins University, Baltimore, USA
  • Manuscript received July 21, 2026
  • revised October 12, 2026
  • published October 27, 2026

Abstract

This paper discusses the effect of labeling on classification-based optimal stopping. Labels generated naively from one continuation payoff realization contain a lot of pathwise noise since the label does not capture the conditional expectation of continuation. In order to resolve this problem, a High-Precision LSM Teacher generates labels for exercises or continues while a quadratic Logistic Regression Student learns from these labels. Comparing labels directly, it turns out that using Teacher labels instead of pathwise labels decreases the pricing error of the Student relative to the Teacher from 16.09% to 0.51%. Using SVMs for comparison, there appear no significant improvements in using more complicated classifiers.

Keywords

  • American option pricing
  • optimal stopping
  • least-squares monte Carlo
  • teacher–student learning
  • logistic regression
附件说明

How to Cite

Copied

Lanqiong Lou, "Learning Optimal Stopping Policies via High-Precision Teacher Labels," Journal of Economics, Business and Management, vol. 14, no. 4, pp. 324-339, 2026. https://doi.org/10.18178/joebm.2026.14.4.964

Copyright & License

Copyright © 2026 by the authors. This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited (CC BY 4.0).

Copyright © 2013-2026. Journal of Economics, Business and Management. Unless otherwise stated.
E-mail: joebm.editor@gmail.com